Buspirone Raises Prolactin And Cortisol

Discussion in 'Pharmaceutical Drugs' started by DaveFoster, Feb 8, 2018.

  1. DaveFoster

    DaveFoster Member

    Joined:
    Jul 23, 2015
    Messages:
    4,864
    Gender:
    Male
    Occupation:
    Writer
    Location:
    Spokane, Washington
    It's well known that cortisol accelerates the aging process, and Dr. Peat has written extensively about the destructive effects of both prolactin and cortisol, where it's ideal to keep prolactin under a lab value of 9.

    Buspirone, an anxiolytic medication used to treat generalized anxiety disorder (GAD) increases cortisol and prolactin concentrations, so it has detrimental hormonal effects, similar to most SSRI's.

    "The cortisol response to ipsapirone (a 5-HT1A-partial agonist that produces a dose-dependent increase in plasma cortisol secretion in man) is blunted in major depression. Buspirone is another 5-HT1A agonist that increases cortisol secretion in man. This study investigated cortisol and prolactin (PRL) responses to buspirone (30 mg orally) in 45 major depressed subjects and 28 normal controls. Buspirone administration yielded a significant increase in cortisol and PRL levels in both normal controls and depressed subjects. No differences in buspirone-induced hormone responses were found either between major depressives and normal controls or between melancholic and nonmelancholic depressives. There were no significant relationships between severity of depression and any of the hormonal responses to buspirone. PRL responses to buspirone were significantly higher in women than in men."

    Reference: Effects of buspirone on plasma prolactin and cortisol levels in major depressed and normal subjects. - PubMed - NCBI

    Originally posted on the Foster Your Health blog: Buspirone Raises Prolactin and Cortisol
     
  2. Hiwatt

    Hiwatt Member

    Joined:
    Mar 14, 2018
    Messages:
    52
    Gender:
    Male
    I don't doubt that. I was on 100mg Pristiq, 400 mg Wellbutrin SR, and 30mg Buspirone (for quite some time - years). I am off all 3 now and trying to repair the damage. The doctors are zombies to prescribe all this when the hormonal disaster they cause is horrible.

    **Now I am titrating IN (adding) Tyromax and Diamant to suppress the cortisol spikes, lower estrogen and serotonin and bump up dopamine - and much more. My experience with major depression and anxiety is that it's not a serotonin problem or even a norepinephrine problem BUT a dopamine problem.

    Having serotonin, norepinephrine and cortisol floating around and BEING blocked from reuptake is absolutely preposterous IMHO. We just take this medicine and have no idea what it is really doing. I feel the antidepressant Rx business is a fraud. I never knew what was happening until I jumped into this forum after reading Danny Roddy's book on hair loss and watching his videos. The ones with @haidut were the reason I dropped these meds. I was originally researching Roddy's work for HAIR LOSS - now I am addressing the depression and anxiety I had instead. Danny Roddy and @haidut are the reason I am taking these major steps forward - of course Ray Peat is the genesis of it all. Thank You!

    I haven't felt better in years
    now that this poisonous antidepressant cocktail is cleared out of my system. This is so scary. I have to basically heal my body from all this damage. I see the estrogen and prolactin effects in slight puffy breasts and low libido. This is terrible.

    I am sure the cortisol and prolactin have ravaged my system. I know this cause my morning fasting blood glucose was north of 100 - not because of pre-diabetes but cortisol. This is confirmed by consistent afternoon NON-FASTING blood glucose of 85. SNRI's also wreak havoc on blood pressure and if you aren't careful and smart, the doctor will KEEP you on antidepressants, add some insulin med and BP med so you become institutionalized on prescription meds.

    This is all related > depression/anxiety/slow metabolism/pattern baldness/grey hair/weight gain/blood pressure/diabetes/GERD/digestion/eye strain/sleep and more!
     
  3. Dhair

    Dhair Member

    Joined:
    Jul 29, 2015
    Messages:
    871
    Gender:
    Male
    Let's not forget that the prescribing doctor often tells the patient that they must take the SSRI/SSNRI for the rest of their life. This may be the most damaging part of this process.
     
Loading...